Alert archive / Michigan / Small Craft Advisories in 2017
Small Craft Advisory 12, NWS Marquette, MI
NWS Marquette, MI issued this small craft advisory at Jan 15, 2017, 4:12 AM EST. It took effect at Jan 15, 2017, 1:00 PM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2017, 4:12 AM EST (09:12 UTC)
- In effect from
- Jan 15, 2017, 1:00 PM EST
- Expired
- Jan 16, 2017, 1:00 PM EST
- In force
- 24 hr
- Issued by
- NWS Marquette, MI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 15, 12:09 AM EST, 4 hours 3 minutes earlier.
Area forecast discussion, Jan 15, 12:09 AM EST, 4 hours 3 minutes before
Area Forecast Discussion National Weather Service Marquette MI 1209 AM EST Sun Jan 15 2017 .SHORT TERM...(This evening through Sunday) Issued at 225 PM EST SAT JAN 14 2017 Tonight and Sunday: Broad surface high pressure shifts east across the Upper Great Lakes region tonight and will persist into Sunday ensuring dry conditions across much of Upper Mi through the period. Lingering light lake effect snow over the Keweenaw Peninsula and the far ne cwa will gradually diminish or end later this evening/overnight as building high pressure from the west continues to moderate the airmass while lowering subsidence inversions to 2-3 kft as noted on model forecast soundings. Diminishing wind and proximity to high pressure area moving just to the south will allow western interior locations especially near the Wi border to dip into the single digits blo zero again tonight. Min temps will stay warmer (generally in the single digits above zero) near Lake Superior with expected onshore wnw flow through much of the night. Warm advection under sunny skies should allow max temps to rise into the mid/upper 20s on Sunday, with some readings topping 30F over the W and N central where sw winds downslope. .LONG TERM...(Sunday night through Saturday) Issued at 307 PM EST SAT JAN 14 2017 Most attention is early in the long term as a couple upper waves interact and move through the region, packing a SFC low along with them. Still lots of uncertainty as one piece of energy is over the Gulf of Alaska and the other over the Baja Peninsula. General idea is that precip will move in late Mon into Mon night then, for the most part, exit late Tue into Tue night. Precip looks to start as snow, then transition to sleet then to rain and some freezing rain as warmer air moves into the area. Models have been trending slightly cooler, which would result in more snow and sleet, but there is plenty of time for that to change. Overall do not expect any major accumulations of any given precip type, but there could be travel impacts given potential for sleet and some ice. Blended forecast initialization worked well, especially given uncertainty involved, so made no changes. The rest of the long term looks quiet with minimal precip chances, highs in the mid to upper 30s and lows in the mid 20s to around 30. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1209 AM EST SUN JAN 15 2017 Any remaining lake effect clouds will clear out overnight with the approach of a high pressure ridge and moderating airmass. Otherwise, VFR conditions will prevail through the forecast period. As the high moves off to the east, increasing southwest winds above the low level inversion will bring LLWS to IWD and SAW this evening. && .MARINE...(For the 4 PM Lake Superior forecast issuance) Issued at 225 PM EST SAT JAN 14 2017 Pressure gradient will continue to weaken across Lake Superior this evening as high pressure builds back into the area tonight, allowing winds to diminish under 20-25 kts late tonight. The pressure gradient will tighten once again Sunday into Sunday night as low pressure slides across central Canada and the high pressure ridge over the Upper Great Lakes shifts to the east. This will allow southwest winds to increase up to 30 knots once again. There could even be a brief period of gales to 35 knots between Isle Royale and the Keweenaw Peninsula late Sun afternoon/early evening. The next area of low pressure will approach the Upper Great Lakes Tuesday and move through Tuesday night; however, the system is not expected to be overly intense as winds should remain at or below 25 knots through this time period. High pressure dominating the last half of next week will continue to keep winds generally light (blo 20 knots) thru much of the period. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...Voss LONG TERM...Titus AVIATION...JLB MARINE...Voss
Hazardous weather outlook, Jan 14, 4:19 PM EST, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 419 PM EST SAT JAN 14 2017 MIZ001>007-009>014-084-085-152130- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 419 PM EST SAT JAN 14 2017 /319 PM CST SAT JAN 14 2017/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AS A LOW PRESSURE SYSTEM MOVES THROUGH THE GREAT LAKES EARLY NEXT WEEK...SNOW...FREEZING RAIN AND SLEET WILL OCCUR OVER MUCH OF THE AREA...BEGINNING MONDAY AFTERNOON AND DIMINISHING TUESDAY. FREEZING RAIN AND SOME ACCUMULATION OF ICE WILL BE MOST LIKELY TO OCCUR MONDAY NIGHT...IMPACTING A WIDE SWATH OF CENTRAL UPPER MICHIGAN. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS TO THE NATIONAL WEATHER SERVICE IN MARQUETTE. THE PUBLIC MAY ALSO SUBMIT REPORTS AT OUR WEBPAGE...FACEBOOK PAGE...OR ON TWITTER. LSZ162-240>251-263>267-152130- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 419 PM EST SAT JAN 14 2017 /319 PM CST SAT JAN 14 2017/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-152130- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 419 PM EST SAT JAN 14 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. TITUS
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 4:12 AM EST | Gale Warning | MQT | 22 hr |
Nearby
Small Craft Advisories in Michigan, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.